MAUDE Adverse Event Report: SYNTHES GMBH HELICAL BLADE COUPLING SCREW; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SYNTHES GMBH HELICAL BLADE COUPLING SCREW; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 357.377
Medical Device Problem Codes Break (1069); Entrapment of Device (1212); Device-Device Incompatibility (2919); Material Deformation (2976)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/30/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Device report from depuy synthes reports an event in united kingdom as follows: it was reported that on (b)(6) 2022 during trochanteric fixation nail (tfn) removal case, the t handle for removal of the lag screw and the connecting pin were damaged.The tfn nail was unable to be removed due to this damage leading patient being closed without the nail being removed.There was difficulty getting the ¿flats¿ of the t handle to ¿mate¿ properly with the end of the lag screw.Due to this the flats for the t handle bent outwards and the thread of the cannulated connecting pin snapped off in the lag screw.The implant was not able to be removed as planned.This report is for one (1) helical blade coupling screw.This is report 2 of 2 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthese is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthese has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthese or its employees that the report constitutes an admission that the device, depuy synthese, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional narrative: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Reporter is a j&j sales representative.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Part # 357.377 synthes lot # h024048 supplier lot # h024048 release to warehouse date: 01 june 2016 supplier: (b)(4) no ncrs were generated during production.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the connecscr f/helical blade f/tfn was broken from the threaded tip, fragment was not returned.Assembling issues are most likely due to this condition.Embedded device condition cannot be confirmed since x-ray evidence was not provided.A dimensional inspection and a functional test for the connecscr f/helical blade f/tfn were unable to be performed due to post manufacturing damage and since mating device was not returned.The complaint condition was not able to be replicated.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the connecscr f/helical blade f/tfn would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.If information is obtained that was not available for this medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
HELICAL BLADE COUPLING SCREW
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wrights lane east
west chester, PA 19380
8472871282
MDR Report Key15612069
Report Number8030965-2022-08219
Device Sequence Number17934481
Product Code LXH
UDI-Device Identifier07611819737594
UDI-Public(01)07611819737594
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number357.377
Device Lot NumberH024048
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/30/2022
Supplement Date Received by Manufacturer11/03/2022
Initial Report FDA Received Date10/14/2022
Supplement Report FDA Received Date11/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/01/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INSERTER/EXTRACTOR FOR TFN FEMORAL NECK; UNK - SCREWS: TRAUMA; UNK-TFN NAIL
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown